Alert archive / Ohio / Gale Warnings in 2008
Gale Warning 18, NWS Cleveland, OH
NWS Cleveland, OH issued this gale warning at Nov 14, 2008, 8:45 PM EST. It took effect at Nov 15, 2008, 4:00 PM EST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2008, 8:45 PM EST (01:45 UTC)
- In effect from
- Nov 15, 2008, 4:00 PM EST
- Expired
- Nov 16, 2008, 3:25 PM EST
- In force
- 23 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KCLE 150145 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 845 PM EST FRI NOV 14 2008 LEZ061-142>149-162>169-150945- /O.UPG.KCLE.GL.A.0002.081115T2100Z-081116T2100Z/ /O.NEW.KCLE.GL.W.0018.081115T2100Z-081116T2100Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 845 PM EST FRI NOV 14 2008 ...GALE WARNING IN EFFECT FROM 4 PM SATURDAY TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 4 PM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. DEEPENING LOW PRESSURE WILL MOVE INTO CENTRAL NEW YORK SATURDAY EVENING CAUSING MARGINAL GALE FORCE WINDS TO DEVELOP FROM WEST TO EAST STARTING LATE SATURDAY. WAVES WILL ALSO BUILD QUICKLY AND REACH 10 TO 14 FEET BY EARLY SUNDAY MORNING. THERE IS STILL SOME UNCERTAINTY IN THE EXACT TRACK AND STRENGTH OF THIS LOW...SO MARINERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
6 follow-up statements
000 WHUS71 KCLE 150946 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 446 AM EST SAT NOV 15 2008 LEZ061-142>149-162>169-152100- /O.CON.KCLE.GL.W.0018.081115T2100Z-081116T2100Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 446 AM EST SAT NOV 15 2008 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM SUNDAY FOR ALL OF LAKE ERIE. GALE FORCE WINDS WILL DEVELOP LATE TODAY OR EARLY TONIGHT AS DEEPENING LOW PRESSURE WILL MOVE FROM THE OHIO VALLEY TO NEW YORK STATE TO QUEBEC. WINDS AND WAVES WILL BUILD FROM WEST TO EAST ACROSS THE LAKE TODAY AND EARLY TONIGHT. WAVES WILL REACH AS HIGH AS 12 FEET WITH SUSTAINED NORTHWEST WINDS AS HIGH AS 40 KNOTS. WINDS ARE EXPECTED TO DROP BELOW GALE FORCE BY LATE SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
000 WHUS71 KCLE 152033 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 333 PM EST SAT NOV 15 2008 LEZ061-142>149-162>169-160500- /O.CON.KCLE.GL.W.0018.081115T2100Z-081116T2100Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 333 PM EST SAT NOV 15 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY. GALE FORCE WINDS ARE EXPECTED ON LAKE ERIE TONIGHT AS DEEPENING LOW PRESSURE WILL MOVE FROM EASTERN LAKE ERIE TO NEW YORK STATE TO QUEBEC. WAVES WILL REACH AS HIGH AS 13 FEET WITH SUSTAINED NORTHWEST WINDS AS HIGH AS 40 KNOTS. WINDS ARE EXPECTED TO DROP BELOW GALE FORCE BY LATE SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OUDEMAN
000 WHUS71 KCLE 160153 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 853 PM EST SAT NOV 15 2008 LEZ061-142>149-162>169-161000- /O.CON.KCLE.GL.W.0018.000000T0000Z-081116T2100Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 853 PM EST SAT NOV 15 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY. GALE FORCE WINDS ARE EXPECTED ON LAKE ERIE OVERNIGHT AS STRONG LOW PRESSURE MOVES FROM NEW YORK STATE TO QUEBEC. WAVES WILL REACH AS HIGH AS 13 FEET WITH SUSTAINED NORTHWEST WINDS AS HIGH AS 40 KNOTS. WINDS ARE EXPECTED TO DROP BELOW GALE FORCE BY LATE SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
000 WHUS71 KCLE 160937 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 437 AM EST SUN NOV 16 2008 LEZ142>144-161745- /O.CAN.KCLE.GL.W.0018.000000T0000Z-081116T2100Z/ /O.NEW.KCLE.SC.Y.0074.081116T0937Z-081117T0300Z/ /O.NEW.KCLE.LO.Y.0009.081116T0937Z-081116T2300Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- 437 AM EST SUN NOV 16 2008 ...LOW WATER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LOW WATER ADVISORY WHICH FOR THE WESTERN BASIN OF LAKE ERIE UNTIL 6 PM EST THIS EVENING. WATERS LEVELS WERE NEAR THE CRITICAL MARK FOR NAVIGATION EARLY THIS MORNING AND MAY DROP BELOW THE CRITICAL MARK FOR NAVIGATION BY 6 INCHES OR SO TODAY. THIS WOULD PUT THE LAKE LEVEL AT TOLEDO 20 INCHES BELOW LOW WATER DATUM. WATER LEVELS WILL LIKELY RISE BY THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THE SMALL CRAFT ADVISORY IS IN EFFECT UNTIL AT LEAST 10 PM EST THIS EVENING. THE GALE WARNING FOR THE WESTERN BASIN HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER WAITING UNTIL WATER LEVELS RISE. && $$ LEZ162>164-161745- /O.CAN.KCLE.GL.W.0018.000000T0000Z-081116T2100Z/ /O.NEW.KCLE.LO.Y.0009.081116T0937Z-081116T2300Z/ LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- 437 AM EST SUN NOV 16 2008 ...LOW WATER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LOW WATER ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE WESTERN BASIN OF LAKE ERIE. WATERS LEVELS WERE NEAR THE CRITICAL MARK FOR NAVIGATION EARLY THIS MORNING AND MAY DROP BELOW THE CRITICAL MARK FOR NAVIGATION BY 6 INCHES OR SO TODAY. THIS WOULD PUT THE LAKE LEVEL AT TOLEDO 20 INCHES BELOW LOW WATER DATUM. WATER LEVELS WILL LIKELY RISE BY THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED FOR THE WESTERN BASIN OF LAKE ERIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER WAITING UNTIL WATER LEVELS RISE. && $$ LEZ061-145>149-165>169-161745- /O.CON.KCLE.GL.W.0018.000000T0000Z-081116T2100Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 437 AM EST SUN NOV 16 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. GALE FORCE WEST WINDS TO 35 KNOTS ARE EXPECTED TO CONTINUE ON THE EASTERN TWO THIRDS OF LAKE ERIE INTO THE AFTERNOON. WAVES WILL REACH AS HIGH AS 11 FEET. WINDS ARE EXPECTED TO DROP BELOW GALE FORCE BY MID TO LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
000 WHUS71 KCLE 161419 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 919 AM EST SUN NOV 16 2008 LEZ061-145>149-165>169-162100- /O.CON.KCLE.GL.W.0018.000000T0000Z-081116T2100Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 919 AM EST SUN NOV 16 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. GALE FORCE WEST WINDS TO 35 KNOTS ARE EXPECTED TO CONTINUE ON THE EASTERN TWO THIRDS OF LAKE ERIE INTO THE AFTERNOON. WAVES WILL REACH AS HIGH AS 11 FEET. WINDS ARE EXPECTED TO DROP BELOW GALE FORCE BY MID TO LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ142>144-162230- /O.CON.KCLE.LO.Y.0009.000000T0000Z-081116T2300Z/ /O.CON.KCLE.SC.Y.0074.000000T0000Z-081117T0300Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- 919 AM EST SUN NOV 16 2008 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THE SMALL CRAFT ADVISORY IS IN EFFECT UNTIL AT LEAST 10 PM EST THIS EVENING. THE GALE WARNING FOR THE WESTERN BASIN HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER WAITING UNTIL WATER LEVELS RISE. && $$ LEZ162>164-162230- /O.CON.KCLE.LO.Y.0009.000000T0000Z-081116T2300Z/ LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- 919 AM EST SUN NOV 16 2008 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED FOR THE WESTERN BASIN OF LAKE ERIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER WAITING UNTIL WATER LEVELS RISE. && $$
000 WHUS71 KCLE 162025 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 325 PM EST SUN NOV 16 2008 LEZ145>149-170430- /O.CAN.KCLE.GL.W.0018.000000T0000Z-081116T2100Z/ /O.EXB.KCLE.SC.Y.0074.000000T0000Z-081117T2100Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 325 PM EST SUN NOV 16 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. WEST WINDS TO 30 KNOTS WILL CONTINUE ACROSS THE LAKE THIS EVENING BEFORE DIMINISHING TO 15 TO 25 KNOTS OVERNIGHT. WAVES AS HIGH AS 10 TO 12 FEET ARE EXPECTED OVERNIGHT...DROPPING TO 4 TO 8 FEET ON MONDAY. THE GALE WARNING FOR THE WESTERN BASIN HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ061-165>169-162130- /O.CAN.KCLE.GL.W.0018.000000T0000Z-081116T2100Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 325 PM EST SUN NOV 16 2008 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE WARNING. WHILE A FEW GUSTS TO 35 KNOTS REMAIN POSSIBLE THROUGH THE EVENING...SUSTAINED WINDS AT OR ABOVE 35 KNOTS ARE NO LONGER EXPECTED. $$ LEZ142>144-170430- /O.EXT.KCLE.SC.Y.0074.000000T0000Z-081117T0900Z/ /O.CON.KCLE.LO.Y.0009.000000T0000Z-081116T2300Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- 325 PM EST SUN NOV 16 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY... ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST MONDAY. A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE GALE WARNING FOR THE WESTERN BASIN HAS BEEN CANCELLED. WEST WINDS OF 15 TO 25 KNOTS WILL CAUSE 5 TO 7 FOOT WAVES ACROSS THE WESTERN BASIN THIS EVENING. WINDS ARE EXPECTED TO DIMINISH OVERNIGHT TO 10 TO 20 KNOTS ALLOWING WAVES TO SUBSIDE TO 2 TO 4 FEET LATE. STRONG WEST WINDS OVER THE LAKE CAUSED LEVELS TO DROP BELOW THE CRITICAL MARK FOR SAFE NAVIGATION IN THE WESTERN BASIN EARLIER TODAY. LEVELS HAD TURNED UP THROUGH THE LATE MORNING...HOWEVER BY MID AFTERNOON LEVELS WERE ONCE AGAIN TRENDING LOWER. THIS SEICHE WILL CAUSE LEVELS TO ONCE AGAIN BRIEFLY DROP BELOW THE CRITICAL MARK THROUGH LATE AFTERNOON. LAKE LEVELS WILL RECOVER EARLY THIS EVENING AND THEN SHOULD REMAIN ABOVE THE CRITICAL MARK OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER WAITING UNTIL WATER LEVELS RISE. && $$ LEZ162>164-162300- /O.CON.KCLE.LO.Y.0009.000000T0000Z-081116T2300Z/ LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- 325 PM EST SUN NOV 16 2008 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED FOR THE WESTERN BASIN OF LAKE ERIE. STRONG WEST WINDS OVER THE LAKE CAUSED LEVELS TO DROP BELOW THE CRITICAL MARK FOR SAFE NAVIGATION IN THE WESTERN BASIN EARLIER TODAY. LEVELS HAD TURNED UP THROUGH THE LATE MORNING...HOWEVER BY MID AFTERNOON LEVELS WERE ONCE AGAIN TRENDING LOWER. THIS SEICHE WILL CAUSE LEVELS TO ONCE AGAIN BRIEFLY DROP BELOW THE CRITICAL MARK THROUGH LATE AFTERNOON. LAKE LEVELS WILL RECOVER EARLY THIS EVENING AND THEN SHOULD REMAIN ABOVE THE CRITICAL MARK OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER WAITING UNTIL WATER LEVELS RISE. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Nov 14, 8:33 PM EST, 12 minutes earlier.
Area forecast discussion, Nov 14, 8:33 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
833 PM EST FRI NOV 14 2008
.SYNOPSIS...
A COLD FRONT ACROSS SOUTHERN MICHIGAN AND NORTHERN INDIANA WILL
MOVE THROUGH THE AREA OVERNIGHT. A SECOND COLD FRONT WILL QUICKLY
FOLLOW QUICKLY USHERING IN MUCH COLDER AIR FOR THE WEEKEND. LATE
SUNDAY...WEAK HIGH PRESSURE WILL BUILD IN FROM THE SOUTH AHEAD OF
ANOTHER LOW THAT WILL AFFECT THE AREA ON MONDAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
RAIN ACROSS THE WESTERN COUNTIES AT THIS TIME WITH PARTLY CLOUDY
SKIES EAST. RADAR SHOWS A SMALL BREAK IN THE RAIN MOVING INTO THE
AREA FROM THE SOUTHWEST ALTHOUGH A LARGE SCALE LOOK AT THE RADAR
SHOWS MORE RAIN ON THE WAY. FOR THE WEST TONIGHT WILL JUST GO WITH
OCCASIONAL RAIN. CENTRAL AND EASTERN COUNTIES WILL NEED TO HAVE A
TREND FOR THE RAIN...AND IN THE EAST RAIN AND CLOUDS. WILL BEGIN
THE EASTERN COUNTIES WITH A MENTION OF PARTLY CLOUDY EARLY WITH
RAIN DEVELOPING.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
BY 12Z SATURDAY THE SECOND COLD FRONT WILL BE BISECTING OHIO
NE/SW WITH MODERATE COLD ADVECTION ON TAP FOR MUCH OF THE AREA.
WELL HAVE NON DIURNAL TEMP TREND FOR THE DAY. FOLLOWING THE
NAM HOWEVER...THE COLD ADVECTION WILL NOT BE AS STRONG EAST AS
THE INTENSIFYING SURFACE LOW MOVES NORTHEAST INTO THE AREA. EXACT
TRACK IS HARD TO PIN DOWN AS MODELS ARE SHOWING VERY DIFFERENT
SOLUTIONS. NAM/ECMWF SOLUTION IS PREFERRED OVER THE GFS. BASICALLY
PREFERRED SOLUTION IS TO TAKE THE LOW ACROSS SOUTHEAST OH INTO
CENTRAL NY BY EVENING. DURING THE DAY SATURDAY EXPECT WIDESPREAD
RAIN TO MIX WITH AND THEN CHANGE TO SNOW IN THE WEST DURING THE
MID/LATE AFTERNOON. THROUGH THE EVENING THE CHANGEOVER WILL OCCUR
IN THE EAST. OVERNIGHT SATURDAY NIGHT COLD AIR CONTINUES TO DEEPEN
AND EXPECT LAKE EFFECT SNOW SHOWERS TO PICK UP. WINDS ACROSS THE
LAKE BEGIN NORTHERLY AT 850MB 00Z SUNDAY BUT BACK ALL NIGHT TO NW
BY MORNING. CONCERNED ABOUT THE AMOUNT OF BACKING AND THINK MAIN
SNOW WILL BE FROM MULTIBAND SNOW SHOWERS WITH POSSIBLY AN ENHANCED
BAND OFF LAKE HURON SHIFTING THROUGH THE NIGHT. FOR NOW WILL HOLD
ACCUMS TO 4 INCHES OR LESS. SUNDAY WEAK HIGH PRESSURE BUILDS IN
FROM THE SOUTH ALTHOUGH ITS BIGGEST INFLUENCE WILL BE TO BACK
WINDS TO WESTERLY OVER THE LAKE. CONCERNED THAT WE DEVELOP A LONGER
BAND WEST TO EAST BAND. FOR NOW WILL CONTINUE WITH OCCASIONAL SNOW
SHOWERS ALONG THE LAKESHORE THROUGH THE DAY. WINDS CONTINUE TO
BACK SUNDAY NIGHT AND WEAK WARM ADVECTION TAKES PLACE SO EXPECT
LESS THREAT OF LAKE EFFECT ALTHOUGH LOW ADVANCING ON AREA WILL
KEEP POPS FOR SNOW IN FORECAST THROUGH THE NIGHT.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
MADE ONLY MINOR CHANGES TO THE PREVIOUS LONG TERM FORECAST. A
COUPLE OF WEAK LOWS AND COLD FRONTS ARE FORECAST TO MOVE THROUGH
FOLLOWED BY A TRANSITION TO LAKE EFFECT SNOW SHOWERS. FIRST LOW AND
COLD FRONT ARE EXITING THE LOWER LAKES ON MONDAY PASSING TO THE
NORTH OF LAKE ERIE. WILL SEE A TRANSITION TO LAKE EFFECT SNOW
SHOWERS OVER EXTREME NE OHIO AND NW PENNSYLVANIA CLOSE TO THE LAKE
SHORE TO MORE INLAND AREAS MONDAY NIGHT AS WINDS BECOME MORE N AND
NW. THE LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO TUESDAY BEFORE
HIGH PRESSURE CAUSES THEM TO DIMINISH TUESDAY NIGHT. CERTAINLY
A POTENTIAL FOR SOME SIGNIFICANT LAKE EFFECT SNOW ACCUMULATIONS
DURING THIS PERIOD. THE HIGH SLIDES ACROSS THE AREA LATE TUESDAY
NIGHT AND EARLY WEDNESDAY...THOUGH SOME SNOW MAY ARRIVE LATE IN THE
DAY WEDNESDAY OR WEDNESDAY NIGHT AS YET ANOTHER LOW DROP SE TOWARD
THE LOWER LAKES BY THURSDAY MORNING. THIS IS FOLLOWED BY TRANSITION
BACK TO LAKE EFFECT SNOW SHOWERS FOR THURSDAY NIGHT INTO FRIDAY.
TEMPERATURES THROUGH THE PERIOD WILL AVERAGE WELL BELOW NORMAL.
GENERALLY FOLLOWED HPC GUIDANCE TEMPERATURES OR THE LOWER SIDE OF
THE GFS ENSEMBLE FORECAST GUIDANCE TEMPERATURES.
&&
.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
RAIN IS EXPECTED TO SPREAD EAST ACROSS THE AREA TONIGHT WHICH SHOULD
MEAN CIGS AND VSBYS DROP TO MVFR AS THE RAIN OCCURS. LATE TONIGHT
PROBABLY WILL SEE SOME IFR DEVELOP AS AIRMASS BECOMES SATURATED
THROUGH THE COLUMN. LOW END MVFR OR HIGH END IFR SHOULD HANG AROUND
MUCH OF SATURDAY AS A LARGE PRECIPITATION SHIELD BLANKETS THE AREA
ON THE BACK SIDE OF EXITING LOW PRESSURE. COLDER AIR ARRIVING LATER
SAT INTI SAT EVE WILL CHANGE THE RAIN TO SNOW FROM WEST TO EAST.
WINDS WILL PICK UP OUT THE NW SAT AFTERNOON WITH GUSTS OF 30 TO 35
KNOTS POSSIBLE SO EXPECT MECHANICAL TURBULENCE DURING LANDINGS.
OUTLOOK...PRECIP WILL CHANGE OVER TO SNOW SHOWERS REST OF THE EAST
SATURDAY NIGHT WITH WIDESPREAD NON VFR WEATHER
CONTINUING...ESPECIALLY FROM CLE TO CAK EASTWARD. WILL LIKELY GET
BREAK WITH VFR WEATHER LATE SUNDAY AS WINDS TURN TO THE SOUTHWEST.
BUT LAKE EFFECT SNOW TO CONTINUE ON AND OFF THROUGH TUESDAY AS AN
ARCTIC FRONT MOVES ACROSS THE AREA MONDAY FOR A SECOND REINFORCING
SHOT OF COLD AIR AND SETTING UP MORE LAKE EFFECT SNOW...MAINLY IN
THE SNOWBELT EAST OF CLEVELAND. PLENTY OF NON VFR CONDITIONS MAINLY
IN THE EASTERN PORTION OF THE FORECAST AREA INTO TUESDAY. MAY GET
ANOTHER BRIEF PERIOD OF VFR WEATHER LATE TUESDAY NIGHT AND MUCH OF
THE DAY WEDNESDAY AS HIGH PRESSURE MOVE INTO THE AREA.
&&
.MARINE...
LOT/S OF UNCERTAINTY REMAINS TODAY AS THE LATEST MODELS STILL
SHOWING A LOT OF DISAGREEMENT WITH TIMING AND MOVEMENT OF MAIN
FEATURES. NEW RUNS SUGGEST THAT GALES MARGINALLY POSSIBLE ON LAKE
ERIE TOMORROW. SINCE CANADA HAS GONE WITH A GALE WARNING WE WILL
ALSO GO AHEAD AND PUT ONE UP WITH THE EVENING ISSUANCE. OVERNIGHT
THE WINDS WILL START OUT FROM THE S AND THEN GRADUALLY START TO BECOME
N TO NW LATE TONIGHT AS THE SURFACE LOW PASSES TO THE S. THE FLOW
SHOULD EVENTUALLY BECOME N ON THE ENTIRE LAKE SATURDAY WITH
MARGINAL GALE FORCE WINDS. THE FLOW WILL BECOME NW ON SATURDAY
NIGHT AND THEN MORE WESTERLY ON SUNDAY AS THE LOW PULLS OFF TO THE
NE. AT THE SAME TIME WINDS WILL GRADUALLY DIMINISH. ANOTHER FRONT
WILL CROSS THE LAKE SOMETIME ON MONDAY WITH THE WINDS BECOMING NW
AND PICKING UP AGAIN. NW FLOW WILL THEN PERSIST INTO WEDNESDAY
WHEN A SURFACE RIDGE STARTS TO BUILD INTO THE REGION. THE FLOW
WILL BECOME SW AS THIS HAPPENS. SMALL CRAFT CONDITIONS EXPECTED
MOST OF THE PERIOD.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WARNING FROM 4 PM SATURDAY TO 4 PM EST SUNDAY FOR LEZ061-
142>149-162>169.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...RANDEL
AVIATION...ADAMS
MARINE...ADAMS/KUBINAHazardous weather outlook, Nov 14, 5:36 AM EST, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 536 AM EST FRI NOV 14 2008 OHZ012>014-089-PAZ001>003-151045- LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 536 AM EST FRI NOV 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA SATURDAY. HEAVY DOWNPOURS ARE POSSIBLE SATURDAY. ACCUMULATING LAKE EFFECT SNOWS ARE LIKELY SATURDAY NIGHT AND SUNDAY. LAKE EFFECT SNOW ADVISORIES OR WARNINGS MAY BE NEEDED. ACCUMULATING LAKE EFFECT SNOW WILL REDEVELOP MONDAY NIGHT AND TUESDAY AS A SECOND PUSH OF COLD AIR MOVES ACROSS THE LOWER GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>011-017>023-027>033-036>038-047-151045- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 536 AM EST FRI NOV 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAVY DOWNPOURS ARE POSSIBLE ON SATURDAY AS A STRONG COLD FRONT CROSSES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-151045- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 536 AM EST FRI NOV 14 2008 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE GALE WATCH WHICH IS IN EFFECT FROM LATE SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON FOR LAKE ERIE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:56 AM EST | Lake Effect Snow Watch | CLE | Ashtabula, Geauga, Lake | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.